Geometry & Topology

Seiberg–Witten–Floer stable homotopy type of three-manifolds with $b_1=0$

Ciprian Manolescu

Full-text: Open access

Abstract

Using Furuta’s idea of finite dimensional approximation in Seiberg–Witten theory, we refine Seiberg–Witten Floer homology to obtain an invariant of homology 3–spheres which lives in the S1–equivariant graded suspension category. In particular, this gives a construction of Seiberg–Witten Floer homology that avoids the delicate transversality problems in the standard approach. We also define a relative invariant of four-manifolds with boundary which generalizes the Bauer–Furuta stable homotopy invariant of closed four-manifolds.

Article information

Source
Geom. Topol., Volume 7, Number 2 (2003), 889-932.

Dates
Received: 2 May 2002
Accepted: 5 December 2003
First available in Project Euclid: 21 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.gt/1513883325

Digital Object Identifier
doi:10.2140/gt.2003.7.889

Mathematical Reviews number (MathSciNet)
MR2026550

Zentralblatt MATH identifier
1127.57303

Subjects
Primary: 57R58: Floer homology
Secondary: 57R57: Applications of global analysis to structures on manifolds, Donaldson and Seiberg-Witten invariants [See also 58-XX]

Keywords
3–manifolds Floer homology Seiberg–Witten equations Bauer–Furuta invariant Conley index

Citation

Manolescu, Ciprian. Seiberg–Witten–Floer stable homotopy type of three-manifolds with $b_1=0$. Geom. Topol. 7 (2003), no. 2, 889--932. doi:10.2140/gt.2003.7.889. https://projecteuclid.org/euclid.gt/1513883325


Export citation

References

  • J F Adams, Prerequisites (on equivariant stable homotopy) for Carlsson's lecture, from: “Algebraic topology, Aarhus 1982”, Springer–Verlag (1984) 483–532
  • M F Atiyah, V K Patodi, I M Singer, Spectral assymetry and Riemannian geometry: I, Math. Proc. Cambridge Philos. Soc. 77 (1975) 43–69
  • M F Atiyah, V K Patodi, I M Singer, Spectral assymetry and Riemannian geometry: III, Math. Proc. Cambridge Philos. Soc. 79 (1976) 71–99
  • S Bauer, M Furuta, A stable cohomotopy refinement of Seiberg–Witten invariants: I.
  • S Bauer, A stable cohomotopy refinement of Seiberg–Witten invariants: II.
  • R L Cohen, J D S Jones, G B Segal, Floer's infinite-dimensional Morse theory and homotopy theory, from: “The Floer memorial volume”, Birkhäuser, Basel (1995) 297–325
  • C Conley, Isolated invariant sets and the Morse index, Amer. Math. Soc., Providence (1978)
  • O Cornea, Homotopical dynamics: suspension and duality, Erg. Th. and Dyn. Syst. 20 (2000) 379–391
  • T tom Dieck, Transformation groups, de Gruyter studies in mathematics, 8; de Gruyter (1987)
  • N D Elkies, A characterization of the $\zz^n$ lattice, Math. Res. Lett. 2 (1995) 321–326
  • A Floer, A refinement of the Conley index and an application to the stability of hyperbolic invariant sets, Ergod. Th. and Dynam. Syst. 7 (1987) 93–103
  • K A Frøyshov, The Seiberg–Witten equations and four-manifolds with boundary, Math. Res. Lett. 3 (1996) 373–390
  • M Furuta, Monopole equation and the 11/8-conjecture, Math. Res. Lett. 8 (2001) 279–291
  • M Furuta, Stable homotopy version of Seiberg–Witten invariant, preprint, now incorporated in [BF?]
  • R E Gompf, A I Stipsicz, 4–manifolds and Kirby calculus, Graduate studies in mathematics, vol.20, Amer. Math. Soc. 1999
  • P B Kronheimer, Embedded surfaces and gauge theory in three and four dimensions, in Surveys in differential geometry, Vol. III (Cambridge, MA, 1996) Int. Press (1998)
  • P B Kronheimer, T S Mrowka, The genus of embedded surfaces in the projective plane, Math. Res. Lett. 1 (1994) 797–808
  • P B Kronheimer, T S Mrowka, Floer homology for Seiberg–Witten monopoles, in preparation
  • L G Lewis, J P May, M Steinberger, Equivariant stable homotopy theory, Lecture notes in mathematics, vol. 1213, Springer–Verlag (1986)
  • M Marcolli, B L Wang, Equivariant Seiberg–Witten Floer homology, Comm. Anal. Geom. 9 (2001) 450–640
  • H R Margolis, Spectra and the Steenrod algebra, North–Holland Mathematical Library, vol. 29, North–Holland (1993)
  • L I Nicolaescu, Notes on Seiberg–Witten theory, Graduate studies in mathematics, vol.28, Amer. Math. Soc. (2000)
  • A M Pruszko, The Conley index for flows preserving generalized symmetries, from: “Conley index theory”, Banach Center Publ. 47, Polish Acad. Sci., Warsaw (1999) 193–217
  • D Salamon, Connected simple systems and the Conley index of isolated invariant sets, Trans. Amer. Math. Soc. 291 (1985) 1–41
  • M Schwarz, Morse homology, Birkhäuser Verlag (1993)
  • C H Taubes, $L^2$ moduli spaces on 4–manifolds with cylindrical ends, Monographs in geometry and topology, vol.1, International Press (1993)
  • G W Whitehead, Elements of homotopy theory, Springer–Verlag (1978) \end thebibliography